MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 3600 IMMUNODIAGNOSTIC SYSTEM; CLINICAL CHEMISTRY

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 3600 IMMUNODIAGNOSTIC SYSTEM; CLINICAL CHEMISTRY
Catalog Number 6802783
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that a non-reproducible, higher than expected vitros tropi es result was obtained from a single patient sample when tested on a vitros 3600 immunodiagnostic system.The assignable cause of the event was user error.The customer was using a chlorine-containing disinfectant on the floor surrounding their vitros 3600 immunodiagnostic system.As per vitros 3600 reference guide, cleaning solutions warning: sodium hypochlorite solution, bleach, ammonia, any ammonia (chlorine) containing compound and any other oxidizing agents may be hazardous, may cause erroneous results, and may also corrode metal parts.Therefore, it is not recommended that laboratories utilize cleaning solutions containing chlorine around their vitros analyzers.As no quality control results were provided by the customer upon request, a vitros tropi es lot 6260 performance issue cannot be ruled out as a contributor to the event.However, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros tropi es reagent lot 6260.Pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturer recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected vitros tropi es result was obtained from a single patient sample when tested on a vitros 3600 immunodiagnostic system.Patient sample 1 result of 0.057 ng/ml versus the expected result of <0.012 ng/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected, vitros tropi es result was not reported from the laboratory and there has been no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 3600 IMMUNODIAGNOSTIC SYSTEM
Common Device Name
CLINICAL CHEMISTRY
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25375885
Report Number1319681-2026-00037
Device Sequence Number21470630
Product Code JJE
UDI-Device Identifier10758750002979
UDI-Public(01)10758750002979
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802783
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown